I had a hair transplant a month ago with about 3900 grafts which took 12 hours! Only today I had an appointment with my Doctor, who advised that I take the below medications:
- Genesis (1mg finasteride) - 1 tab daily.
- Minoxin spray (2% minoxidil) for the first month and 5% from 2nd month onwards.
I have done some research on finasteride and find that it has adverse effects on the male reproductive system. Same goes for minoxidil with heart related issues being reported.
My question is, if I do not use any of the above, will my hair growth suffer? I do not want to gain one thing at the cost of the other.
Most hair restoration physicians
highly recommend that patients continue to medically
stabilize their hair loss
after hair transplant
surgery. The reason for this is
that genetic balding is a progressive condition for most men. If you still have
a considerable amount of natural hair on your head, then using these drugs can
help preserve that hair. If you don’t use them, you run the risk of losing that
hair and potentially needing another procedure in the future.
Depending upon how well your
physician planned for future hair loss when designing your transplant, you
could run the risk of running out of donor hair for future procedures. You
may find the below article of interest.
I Be Worried about Potential Side Effects from Rogaine (Minoxidil) and Propecia
The most common side effects of minoxidil are scalp irritation
side effects are very rare.
not a physician and I cannot advise you to take or not take medications. Since
hair loss is not a life-threatening condition, the decision is up to each individual to make.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant
Network, the Coalition Hair Loss
Learning Center, and the Hair Loss Q & A
To share ideas with other hair loss
sufferers visit the hair loss
forum and social community.